Nuvaring and breakthrough bleeding

Patient

Q: I have been on the nuva ring for one month and yesterday i started bleeding very heavily. I am having to change my tampon every hour and it is still this way todAY. Is this normal? or should i be concerned?

Doctor

A:   One common side effect of NuvaRing is breakthrough bleeding. Bleeding or spotting may occur while taking NuvaRing Ring. Do not stop taking NuvaRing Ring if this occurs. This is a perfectly normal occurrence, and it does not mean that the NuvaRing is not working as a contraceptive. The amount of bleeding is usually minimal and may occur from time to time for no apparent reason. However, should you be concerned about a sudden change in your spotting patterns (particularly if the bleeding is heavier or accompanied by other side effects), you may want to speak with your health care provider.

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews